Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 28, 2012, 8:06 PM CST for Sumter County, Alabama. It took effect at Dec 28, 2012, 10:49 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 8:06 PM CST (02:06 UTC)
- In effect from
- Dec 28, 2012, 10:49 PM CST
- Expired
- Dec 29, 2012, 6:41 AM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
County Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 15.35 ft at Dec 29, 2012, 1:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS44 KBMX 290206 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 806 PM CST FRI DEC 28 2012 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY. .HEAVY RAINFALL EARLIER THIS WEEK PLUS TODAY'S RAINFALL OVER THE TOMBIGBEE DRAINAGE BASIN HAS CAUSED CREEK RISES NEAR LIVINGSTON IN SUMTER COUNTY. A FLOOD WARNING IS NOW IN EFFECT FOR THE SUCARNOOCHEE CREEK AT LIVINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC119-291406- /O.NEW.KBMX.FL.W.0011.121229T0449Z-121230T1800Z/ /LVNA1.1.ER.121229T0449Z.121229T1200Z.121230T0600Z.NO/ 806 PM CST FRI DEC 28 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM FRIDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 19.7 FEET BY TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
2 follow-up statements
178 WGUS84 KBMX 290707 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 107 AM CST SAT DEC 29 2012 ...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON... .HEAVY RAINFALL EARLIER THIS WEEK PLUS TODAY'S RAINFALL OVER THE TOMBIGBEE DRAINAGE BASIN HAS CAUSED CREEK RISES NEAR LIVINGSTON IN SUMTER COUNTY. A FLOOD WARNING REMAINS IN EFFECT FOR THE SUCARNOOCHEE CREEK AT LIVINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC119-291907- /O.EXT.KBMX.FL.W.0011.000000T0000Z-121231T0000Z/ /LVNA1.1.ER.121229T2217Z.121230T0600Z.121230T1200Z.NO/ 107 AM CST SAT DEC 29 2012 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 AM SATURDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 18.5 FEET AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING . * IMPACT...AT 18.0 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
154 WGUS84 KBMX 291241 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 AM CST SAT DEC 29 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON... .THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. THE RIVER HAS CRESTED BELOW FLOOD STAGE AND WILL CONTINUE TO SLOWLY FALL OVER THE NEXT SEVERAL DAYS. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT. && ALC119-291311- /O.CAN.KBMX.FL.W.0011.000000T0000Z-121231T0000Z/ /LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 641 AM CST SAT DEC 29 2012 THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * AT 6:30 AM SATURDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 18 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.4 FEET. THE RIVER WILL FALL TO 14.4 FEET BY EARLY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:05 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 28, 6:05 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 PM CST FRI DEC 28 2012 .UPDATE... FOR AVIATION DISCUSSION. && .DISCUSSION... RIGHT NOW...DRY IN THE EAST AND WET IN THE WEST. THIS WILL BE CHANGING OVER THE NEXT FEW HOURS AS THE RAIN SHIELD WILL CONTINUE TO BUILD EAST AND EXPAND. STILL HAVE A CHANCE AT SOME ISOLATED THUNDER IN TO THE SOUTH...BUT EVEN THAT WOULD BE LIMITED AND ISOLATED AT BEST. TEMPERATURES REMAIN ON THE COLD SIDE ACROSS THE NORTH WITH 36 DEGREES AT HALEYVILLE. ALL OF THE PRECIPITATION HERE IS LIQUID AS THE LAYERS ALOFT ARE FAIRLY WARM. RAIN WILL BE ENDING UP IN THE NORTHWEST FAIRLY QUICKLY AFTER SUNSET...BUT TO STICK WITH CURRENT TRENDS WENT DEFINITE THROUGH 9 PM. AS THE SURFACE LOW TRACKS TO OUR SOUTH AND EAST THIS EVENING...RAIN WILL END NORTHWEST TO SOUTH. COULD SEE SOME WRAP AROUND WITH THE UPPER LOW TOMORROW...BUT ONCE AGAIN THINGS SHOULD BE ALL LIQUID. EVEN IF A FEW FLAKES DID MIX IN ACROSS THE NORTH...NO ACCUMULATIONS WOULD OCCUR. DRY AGAIN BY SATURDAY NIGHT AREA WIDE AND WILL STAY THAT WAY THROUGH MONDAY MORNING AS HIGH PRESSURE SLIDES THROUGH THE AREA. THE NEXT TROUGH AND SHORTWAVE WILL BEGIN TO AFFECT THE AFTER BY MONDAY AFTERNOON...WITH RAIN LIKELY FOR THE END OF 2012 AND THE BEGINNING OF 2013. GOOD NEWS AT THIS TIME...IT APPEARS TO BE PREDOMINATELY A RAIN EVENT WITH ONLY ISOLATED CHANCE OF THUNDERSTORMS. IN FACT CONTINUED TO KEEP THE THUNDERSTORM WORDING OUT OF THE FORECAST FOR THIS UPDATE. WILL NEED TO MONITOR FOR INCREASING INSTABILITY THAT COULD RESULT IN MORE THUNDERSTORMS... ESPECIALLY ON THE LEADING EDGE OF THE FRONT. THIS SYSTEM SHOULD MOVE OUT BY TUESDAY NIGHT AND THEN AN INVERTED TROUGH WILL SET UP BY WEDNESDAY/THURSDAY AND INCREASE OUR RAIN CHANCES ACROSS THE SOUTH. SO THE DRIEST LOCATIONS IN 2012 WILL START OUT THE WETTEST FOR 2013 IF EVERYTHING HOLDS TOGETHER AS FORECAST. AT THIS TIME THE ATMOSPHERE REMAINS JUST WARM ENOUGH TO KEEP ALL PRECIPITATION AS RAIN THROUGHOUT THE PERIOD. 16 && .AVIATION... 00Z TAF DISCUSSION. RAIN WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA THIS EVENING. CIGS ARE IN THE IFR RANGE ACROSS MISSISSIPPI AND SOMEWHAT SIMILAR CONDITIONS SHOULD SPREAD EASTWARD WITH THE RAIN SHIELD JUST AHEAD OF A COLD FRONT. EXPECTING A WIND SHIFT WITH THE COLD FRONT AROUND 06Z FOR KBHM AND 08Z FOR KMGM WITH CIGS APPROACHING THE UPPER END OF IFR CATEGORY RIGHT AROUND THE SAME TIME. CIGS IN THE IFR TO MVFR RANGE BEHIND THE FRONT WILL CONTINUE AFTER DAYBREAK FOR MOST SITES WITH CIGS EXPECTED TO RISE IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 40 44 23 45 28 / 100 20 0 0 0 ANNISTON 40 44 24 45 28 / 100 20 0 0 0 BIRMINGHAM 38 43 24 44 29 / 100 10 0 0 0 TUSCALOOSA 36 44 25 46 29 / 90 10 0 0 0 CALERA 38 44 25 45 30 / 100 10 0 0 0 AUBURN 43 49 27 48 33 / 100 20 0 0 0 MONTGOMERY 42 49 25 49 31 / 100 20 0 0 0 TROY 43 48 25 49 30 / 100 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 16/87
Hazardous weather outlook, Dec 28, 6:37 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 637 PM CST FRI DEC 28 2012 ALZ011>015-017>050-300045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 637 PM CST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.